Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 3, 2000, 5:02 PM EDT for Wake County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2000, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 3, 2000, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wake County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WUUS52 KRAH 032104 SVRRDU NCC183-032130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 502 PM EDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WAKE COUNTY IN NORTH CAROLINA * UNTIL 545 PM EDT * AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GARNER...OR ABOUT 9 MILES SOUTH OF RALEIGH...MOVING EAST AT 15 MPH. A SECOND SEVERE STORM NEAR THE RALEIGH-DURHAM AIRPORT WAS ALSO DRIFTING EAST. * THE SEVERE THUNDERSTORMS WILL BE NEAR... KNIGHTDALE AT 515 PM EDT WENDELL AT 530 PM EDT FALLS LAKE AT 515 PM EDT HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. LAT...LON 3592 7874 3561 7865 3577 7830 3595 7841 GIH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:20 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 3, 2:20 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT SAT JUN 3 2000
TOUGH FORECAST FOR SHORT-TERM. DIFFICULT TO PINPOINT ANY SIGNIFICANT
MECHANISM TO KEY ORGANIZED PRECIP ACROSS REGION DURING THE NEXT 24-
48 HOURS. GENERALLY FOLLOWED ETA/MESO-ETA SOLUTION WITH SLIGHT
ADJUSTMENTS.
AIRMASS ACROSS CENTRAL NC VERY UNSTABLE AT THIS TIME WITH LIFTED
INDICES AROUND -7/-8 AND SURFACE THETA-E MAX STRETCHING W-E ACROSS
REGION. SURFACE COLD FRONT APPEARS TO EXTEND ACROSS CENTRAL VA TO
SOUTH OF BECKLEY. MEANWHILE WEAK PERTURBATIONS NOTED ON WATER VAPOR
IMAGERY CROSSING TN VALLEY AT MID-DAY.
DPROG/DT ANALYSIS OF MODELS DEPICTS MOISTURE AXIS ORIGINALLY
SITUATED OVER SC/SRN NC TONIGHT IN EARLIER MODEL RUNS NOW PROJECTED
TO BE MORE OVER NC. THIS SEEMS PLAUSIBLE AS SURFACE BOUNDARY MAKING
NO HEAD WAY SOUTH AND SERIES OF WEAK PERTURBATIONS ALOFT PROGGED TO
TRACK ACROSS REGION OVERNIGHT. THUS EXPECT SHOWERS AND THUNDERSTORMS
TO BECOME NUMEROUS ACROSS THE SOUTHERN TWO-THIRDS OF CWA OVERNIGHT.
DUE TO WEAK FLOW ALOFT...EXPECT STORMS TO MOVE E-SE AT 20 KNOTS OR
LESS. WITH PRECIP WATER BETWEEN 1.5 AND 1.8 INCHES ACROSS
AREA...LOCALLY HEAVY RAINFALL LIKELY. INSPITE OF DROUGHT
CONDITIONS...COULD SEE SOME RUN-OFF PROBLEMS DUE TO SLOW MOVEMENT OF
STORMS AND ROCK-HARD TOP SOIL. EXPECT GREATEST COVERAGE OVER TRIAD
REGION INITIALLY BUT THEN FOCUS SHOULD SHIFT TO THE SE PIEDMONT/
WESTERN SANDHILLS TOWARD 00Z THEN TRANSLATE NEWD BY 04Z.
APPEARS MAIN THREAT FOR PRECIP SUN WILL BE OVER EASTERN FRINGES OF
CWA. WILL CONT MORNING SHOWERS OVER EASTERN HALF BUT EXPECT MOST OF
THE PRECIP TO BE CONFINED TO AREAS ALONG/E OF I-95 BY EARLY
AFTERNOON. REMAINDER OF THE FORECAST AREA SHOULD REMAIN
CLOUDY/MOSTLY CLOUDY. ANY THREAT OF SHOWERS APPEARS MINIMAL AT THIS
TIME. FAVOR HIGHS SUN ABOUT A CATEGORY COOLER THAN FAN MOS.
APPEARS NEXT DECENT SHOT OF PRECIP WILL OCCUR MONDAY NIGHT. S/W DIGS
ACROSS GREAT LAKES MON WITH VORT AXIS/ASSOCIATED SURFACE FRONT
SWINGING ACROSS REGION AFT 00Z/TUE. COULD SEE SCATTERED ACTIVITY MON
(ESPECIALLY SOUTH) AS ANOTHER WEAK VORT CENTER PROGGED TO CROSS
REGION.
FOR EXTENDED...WILL GO WITH DECREASING CLOUDS TUE AND DRY WED/THU
WITH SEASONAL TEMPS BY THU.
RDU 64/78/63/80 6613 GSO 63/77/63/79 6313
FAY 67/80/68/84 7613
.RAH...NONE.
WSSIn the hours before
Special weather statement, Jun 3, 11:20 AM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH, NC 1120 AM EDT SAT JUN 3 2000 NCZ007>011-021>028-038>043-073>078-083>086-088-089-032120- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- 1120 AM EDT SAT JUN 3 2000 ...RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING... .SKYWARN SPOTTERS... ACTIVATION OF SKYWARN SPOTTERS MAY BE NECESSARY LATE THIS AFTERNOON IN THE FAYETTEVILLE AND RALEIGH-DURHAM AREAS. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE. .SYNOPTIC PATTERN... A VERY UNSTABLE AIRMASS BLANKETS CENTRAL NORTH CAROLINA AT MID-DAY. A COLD FRONT STRETCHING ALONG THE VIRGINIA/NORTH CAROLINA BORDER WILL DRIFT SLOWLY SOUTH ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. THIS BOUNDARY WILL SERVE AS A FOCUS FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. .HAZARDOUS WEATHER DETAILS... THE PRIMARY SEVERE WEATHER THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL. FREQUENT LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS BETWEEN 40 AND 50 MPH WILL ALSO OCCUR. THE HIGHEST THREAT FOR SEVERE WEATHER APPEARS TO EXTEND NEAR AND SOUTH OF A LINE FROM GOLDSBORO TO LILLINGTON TO ALBEMARLE. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM. PEOPLE ACROSS CENTRAL NORTH CAROLINA NEED TO STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE AFTERNOON AND THIS EVENING. BOATERS ON AREA LAKES NEED TO KEEP A EYE ON THE SKY...AND HEAD TO SHORE AT THE FIRST SIGNS OF IMPENDING BAD WEATHER. WSS
Local storm report, Jun 3, 4:26 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
426 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM COATES NC 1.00-1.75 INCH HAIL
06/03/00 HARNETT QUARTER TO GOLFBALL SIZE
HAIL REPORTED BY SPOTTER
SEBLocal storm report, Jun 3, 4:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
449 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0449 PM FALCON NC 1.75 INCH HAIL
06/03/00 CUMBERLAND TRAINED SPOTTER REPORTED
WSSLocal storm report, Jun 3, 4:56 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
456 PM EDT SAT JUN 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM DUNN NC .88 INCH HAIL
06/03/00 HARNETT DIME TO NICKEL SIZE HAIL 1
MI N OF DUNN REPORTED BY
TV METEOROLOGIST
GIHLocal storm report, Jun 3, 5:00 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
500 PM EDT SAT JUN 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0456 PM LAURINBURG NC 1 INCH HAIL
06/03/00 SCOTLAND QUARTER SIZE HAIL REPORTED
BY SCOTLAND CO 911
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 45 min |
| Jun 3, 4:28 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 32 min |
| Jun 3, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| Jun 3, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 34 min |
| Jun 3, 4:47 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 28 min |
| Jun 3, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 27 min |
| Jun 3, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 35 min |
| Jun 3, 4:59 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 31 min |
| Jun 3, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 30 min |
| Jun 3, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 43 min |
| Jun 3, 5:28 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 47 min |
| Jun 3, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 28 min |
| Jun 3, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 29 min |
| Jun 3, 5:47 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 43 min |
| Jun 3, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 36 min |
| Jun 3, 6:27 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 33 min |
| Jun 3, 6:28 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 32 min |
| Jun 3, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 46 min |
| Jun 3, 6:52 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 23 min |
| Jun 3, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 47 min |
| Jun 3, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville | 45 min |
| Jun 3, 7:34 PM EDT | Tornado Warning | RAH | Granville, Wake | 26 min |
| Jun 3, 7:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.